Texas, 2004Tornadoes and Flash Flooding in Texas, November 23, 2004
November 23, 2004 · NWS HGX · 41 events in 22 counties and zones
19 thunderstorm wind, 8 tornado, 8 hail, 3 funnel cloud, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $499,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 23, 1:52 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 23, 1:52 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
152 PM CST TUE NOV 23 2004
.DISCUSSION...
NEW CONFERENCE CALL WITH SPC EXTENDED THE TORNADO WATCH FOR ALL OF
SOUTHEAST TEXAS UNTIL 9 PM. 46
&&
.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTHEAST TEXAS
THIS AFTERNOON. THE STRONGEST ACTIVITY IS JUST TO THE NORTHWEST OF
OUR AREA IN ROBERTSON COUNTY. WE HAVE HAD SEVERAL CELLS MOVE INLAND
FROM THE GULF THAT HAVE EXHIBITED ROTATION...AND VAD WIND PROFILES
CONTINUE TO SHOW A FAVORABLE ENVIRONMENT FOR STORM ROTATION. WILL
LIKELY BE A BUSY NIGHT HERE UNTIL THE COLD FRONT MOVES ACROSS THE
REGION. LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL MOVE THROUGH
AROUND MIDNIGHT. SHOWERS MAY LINGER UNTIL THE UPPER TROUGH MOVES
THROUGH EARLY MORNING TOMORROW. WE ARE LEANING TOWARD EXTENDING THE
FLOOD WATCH UNTIL THE 4 AM ZONE PACKAGE IN CASE THE SHOWERS DO
LINGER A BIT LONGER THAN MIDNIGHT. IF THINGS DONT PAN OUT...THE
EVENING SHIFT CAN CANCEL IF NECESSARY.
SURFACE HIGH DRIFTS ACROSS SOUTH LATE WEDNESDAY INTO EARLY FRIDAY.
ONSHORE WINDS WILL RETURN TO THE AREA BY FRIDAY MORNING. THE NEXT
SYSTEM APPROACHES THE AREA BY EARLY SATURDAY MORNING. HOWEVER...IT
WILL BE MOVING RATHER RAPIDLY THROUGH THE REGION. THIS WILL LIMIT
THE AMOUNT OF RETURN MOISTURE AND ANY SHOWER/THUNDERSTORM ACTIVITY
WILL LIKELY BE LIMITED TO THE COASTAL AREAS ON SATURDAY. YET ANOTHER
COLD FRONT WILL BEGIN TO TAKE SHAPE OVER THE SOUTHERN ROCKIES ON
SUNDAY AND THIS MAY IMPACT OUR AREA LATE ON MONDAY OR TUESDAY OF NEXT
WEEK. 46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 53 57 37 61 44 / 60 05 00 00 00
HOUSTON (IAH) 54 59 38 60 44 / 80 05 00 00 00
GALVESTON (GLS) 60 66 45 61 53 / 80 10 00 00 00
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM.
FLOOD WATCH ALL OF SOUTHEAST TEXAS THROUGH 4 AM WEDNESDAY.
SCA 00-60 NM WATERS.
SCEC BAYS.
&&
Hazardous weather outlook, Nov 23, 4:55 AM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 AM CST TUE NOV 23 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
455 AM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
...A FLOOD WATCH IN EFFECT UNTIL 9 PM CST...
AN APPROACHING STRONG UPPER LEVEL DISTURBANCE WILL RESULT IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
TEXAS TODAY AND THIS EVENING. WITH THE SOIL ALREADY SATURATED...
ADDITIONAL HEAVY RAINS WILL LEAD TO A FLOOD SITUATION. EXPECTED
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 5 INCHES. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT
ENDING THE FLOOD THREAT.
AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL
HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND EVENING. TORNADOES WILL BE THE PRIMARY THREAT ALTHOUGH SOME THREAT
OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL.
DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD
AND SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Nov 23, 8:53 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
853 AM CST TUE NOV 23 2004
TXZ163-164-176-177-195>199-210>212-232100-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-
MONTGOMERY-TRINITY-WALKER-WALLER-WASHINGTON-
853 AM CST TUE NOV 23 2004
...TORNADO WATCH 883 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST
TEXAS...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER
LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS
AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR
ISOLATED TORNADO DEVELOPMENT.
IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
MONTGOMERY...TRINITY...WALKER...WALLER...AND WASHINGTON.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Special weather statement, Nov 23, 9:44 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
944 AM CST TUE NOV 23 2004
GMZ330-335-350-355-TXZ178-179-200-213-214-226-227-235>238-232100-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-JACKSON-
LIBERTY-MATAGORDA-MATAGORDA BAY-POLK-SAN JACINTO-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
944 AM CST TUE NOV 23 2004
...TORNADO WATCH 884 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST
TEXAS...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER
LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS
AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR
ISOLATED TORNADO DEVELOPMENT.
IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE
BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...JACKSON...
LIBERTY...MATAGORDA...POLK...SAN JACINTO...GALVESTON BAY...MATAGORDA
BAY...AND THE GULF WATERS FROM HIGH ISLAND TO THE MATAGORDA SHIP
CHANNEL OUT TO 20 NM.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Special weather statement, Nov 23, 2:06 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CST TUE NOV 23 2004
GMZ335-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238-240300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
206 PM CST TUE NOV 23 2004
...TORNADO WATCH EXTENDED UNTIL 9 PM FOR ALL OF SOUTHEAST TEXAS...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE
TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM. AN UPPER LEVEL
TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS AND ALLOW
THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR ISOLATED
TORNADO DEVELOPMENT.
IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...GALVESTON BAY...AND THE GULF WATERS FROM HIGH
ISLAND TO FREEPORT OUT TO 20 NM.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Event by event
19 thunderstorm wind, 8 tornado, 8 hail, 3 funnel cloud, 3 flash flood. Local standard time, as filed.
Funnel Cloud, Polk
- When
- November 23, 2:06 PM CST
- Where
- Polk County, 3 mi W of Livingston
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.793, -94.830 (the zone’s center; the record gives no point)
Funnel sighted near the intersection of Highways 190 and 350 near Highway 59.
Tornado, Washington
- When
- November 23, 2:20 PM CST
- Where
- Washington County, Brenham
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.167, -96.400
Downed trees with residential and vehicle damage.
Hail, Houston
- When
- November 23, 2:20 PM CST
- Where
- Houston County, Crockett
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -95.450
3/4 to 7/8 inch hail in Crockett.
Funnel Cloud, Trinity
- When
- November 23, 2:40 PM CST
- Where
- Trinity County, 4 mi N of Trinity
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.089, -95.135 (the zone’s center; the record gives no point)
Tornado, Liberty
- When
- November 23, 2:52 PM CST
- Where
- Liberty County, 7 mi SW of Liberty
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.000, -94.883
This tornado occurred over open land and caused no damage.
Tornado, Grimes
- When
- November 23, 3:25 PM CST
- Where
- Grimes County, Todd Mission
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.267, -95.833
This tornado occurred over open land and caused no damage.
Tornado, Montgomery
- When
- November 23, 3:30 PM CST
- Where
- Montgomery County, 1 mi N of Montgomery
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.400, -95.683
Reports of a couple of trees down at Highways 1097 and 149.
Tornado, Montgomery
- When
- November 23, 3:50 PM CST
- Where
- Montgomery County, Willis
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.417, -95.483
One tree down on Highway 1097 in Willis.
Funnel Cloud, Harris
- When
- November 23, 4:08 PM CST
- Where
- Harris County, 5 mi S of Spring
- Reported by
- AIRPLANE PILOT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Sighted between Spring and Intercontinental Airport.
Thunderstorm Wind, San Jacinto
- When
- November 23, 4:10 PM CST
- Where
- San Jacinto County, 10 mi SW of Coldspring
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.500, -95.267
Tree down at intersection of Highways 3081 and 725.
Hail, Montgomery
- When
- November 23, 4:15 PM CST
- Where
- Montgomery County, Willis
- Measured
- 1.5 in hail
- Property damage
- $9,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.417, -95.483
Flash Flood, Grimes
- When
- November 23, 4:52 PM CST to 8:00 PM CST
- Where
- Grimes County, 5 mi NW of Anderson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.544, -95.985 (the zone’s center; the record gives no point)
FM 244 south of Highway 30 closed due to flooding.
Flash Flood, Walker
- When
- November 23, 4:53 PM CST to 8:00 PM CST
- Where
- Walker County, 12 mi NW of Huntsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.739, -95.572 (the zone’s center; the record gives no point)
Road closed due to flooding at intersection of FM 2989 and Interstate 45 feeder road.
Flash Flood, Trinity
- When
- November 23, 5:30 PM CST to 9:00 PM CST
- Where
- Trinity County, Trinity
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.089, -95.135 (the zone’s center; the record gives no point)
FM 2262 at Alabama Creek in Trinity closed due to flooding.
Hail, Trinity
- When
- November 23, 7:15 PM CST
- Where
- Trinity County, 4 mi E of Apple Spgs
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.217, -94.883
Hail, Burleson
- When
- November 23, 8:18 PM CST
- Where
- Burleson County, 5 mi E of Caldwell
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.533, -96.600
Hail, Washington
- When
- November 23, 8:35 PM CST
- Where
- Washington County, 3 mi NNW of Gay Hill
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.300, -96.517
Hail, Madison
- When
- November 23, 8:38 PM CST
- Where
- Madison County, 7 mi W of Madisonville
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.950, -96.000
Thunderstorm Wind, Brazos
- When
- November 23, 8:38 PM CST
- Where
- Brazos County, Bryan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -96.367
Thunderstorm Wind, Grimes
- When
- November 23, 8:45 PM CST
- Where
- Grimes County, 4 mi E of Navasota
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.383, -96.017
Thunderstorm Wind, Jackson
- When
- November 23, 8:55 PM CST
- Where
- Jackson County, Morales
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.133, -96.767
Tree down on residential home roof.
Thunderstorm Wind, Austin
- When
- November 23, 9:12 PM CST
- Where
- Austin County, Cat Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.850, -96.317
Tree down on home in Cat Spring.
Tornado, Wharton
- When
- November 23, 9:20 PM CST
- Where
- Wharton County, 5 mi NW of Wharton
- Rating
- F0
- Path length
- 0.4 mi
- Path width
- 35 yd
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.367, -96.167
Four homes were damaged in the Spanish Camp area near the intersection of FM 1161 and FM 640.
Thunderstorm Wind, Waller
- When
- November 23, 9:21 PM CST
- Where
- Waller County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -96.000
Barn damaged in Monaville, power lines snapped in Waller and Hempstead.
Thunderstorm Wind, Trinity
- When
- November 23, 9:25 PM CST
- Where
- Trinity County, Trinity
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.933, -95.383
Power line and tree down at intersection of J.B. Price and Evans Roads with part of a barn destroyed.
Hail, Walker
- When
- November 23, 9:25 PM CST
- Where
- Walker County, Crabbs Prairie
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.750, -95.667
Thunderstorm Wind, Waller
- When
- November 23, 9:25 PM CST
- Where
- Waller County, 6 mi ESE of Monaville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.917, -95.933
Power poles snapped at intersection of FM 362 and FM 529.
Thunderstorm Wind, Wharton
- When
- November 23, 9:30 PM CST
- Where
- Wharton County, Glen Flora
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.350, -96.200
Trees and power lines down, along with damaged barns, in the the towns of Eygpt, Glen Flora, Hungerford, and Wharton.
Thunderstorm Wind, Waller
- When
- November 23, 9:40 PM CST
- Where
- Waller County, 1 mi S of Hempstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.083, -96.083
Thunderstorm Wind, Montgomery
- When
- November 23, 9:45 PM CST
- Where
- Montgomery County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.333, -95.467
Numerous trees down across county.
Thunderstorm Wind, Harris
- When
- November 23, 10:00 PM CST
- Where
- Harris County, 10 mi S of Cypress
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.817, -95.700
Trees and power lines down at the intersection of FM 529 and Highway 6.
Tornado, Trinity
- When
- November 23, 10:00 PM CST
- Where
- Trinity County, 5 mi SE of Apple Spgs
- Rating
- F2
- Path length
- 2 mi
- Path width
- 500 yd
- Property damage
- $100,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 31.167, -94.883
Seven hunters in the Davy Crockett National Forest were stranded and their vehicles severely damaged. Seventy to ninety percent of trees in path felled or damaged.
Tornado, Fort Bend
- When
- November 23, 10:05 PM CST
- Where
- Fort Bend County, 8 mi W of Sugarland
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.617, -95.767
Thunderstorm Wind, Polk
- When
- November 23, 10:10 PM CST
- Where
- Polk County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.800, -94.817
Numerous power lines and trees down.
Thunderstorm Wind, Liberty
- When
- November 23, 10:10 PM CST
- Where
- Liberty County, Liberty
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.067, -94.800
Damage to retail store, several cars in parking lot also damaged.
Hail, Matagorda
- When
- November 23, 10:20 PM CST
- Where
- Matagorda County, Palacios
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.700, -96.217
Thunderstorm Wind, Brazoria
- When
- November 23, 10:25 PM CST
- Where
- Brazoria County, Alvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.417, -95.250
Thunderstorm Wind, Harris
- When
- November 23, 10:35 PM CST
- Where
- Harris County, Pasadena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.700, -95.200
Numerous power lines down.
Thunderstorm Wind, Liberty
- When
- November 23, 10:35 PM CST
- Where
- Liberty County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.200, -94.800
Numerous trees down countywide. Metal building damaged along with fire station's communications tower toppled in Cleveland.
Thunderstorm Wind, Galveston
- When
- November 23, 10:45 PM CST
- Where
- Galveston County, League City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.500, -95.100
Windows blown out of residential homes, roof damage, trees, and fences blown down. Power lines and signs also down.
Thunderstorm Wind, Chambers
- When
- November 23, 11:20 PM CST
- Where
- Chambers County, Winnie
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.817, -94.383
Restaurant and homes damaged.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, November 23, 20041 death · 20 injured · $5.0 million · F3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, November 23 to 24, 20041 death · 6 injured · $13 million · F3 · 71 events
- Tornado in Texas, November 23, 20041 death · $500,000 · F2 · 1 event
- Tornado in Louisiana, November 23, 20043 injured · $500,000 · F2 · 1 event
- Tornado in Louisiana, November 23, 20041 injured · $1.0 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Louisiana, November 23, 2004$800,000 · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.1 million · F1 · 1 event
- Tornadoes and Hail in Alabama, November 23, 2004$400,000 · F1 · 3 events
- Tornado and Flash Flood in Texas, November 23, 2004$282,000 · F0 · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425429, 5425392, 5425430, 5425431, 5425393, 5425394, 5425395, 5425432, 5425437, 5425436, 5425435, 5425433, 5425434, 5425438, 5425439, 5425440, 5425441, 5425442, 5425443, 5425444, 5425445, 5425449, 5425428, 5425451, 5425446, 5425447, 5425487, 5425448, 5425488, 5425450, 5425492, 5425499, 5425489, 5425491, 5425495, 5425494, 5425490, 5425493, 5425496, 5425498, and more.